Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 10, NWS Cheyenne, WY

March 30, 20095 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Mar 30, 2009, 5:20 AM MDT for 5 counties in Nebraska. It took effect at Mar 30, 2009, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2009, 5:20 AM MDT (11:20 UTC)
In effect from
Mar 30, 2009, 9:00 AM MDT
Expired
Mar 30, 2009, 8:00 PM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5182 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 301120
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
520 AM MDT MON MAR 30 2009

...STRONG AND GUSTY NORTHWEST WINDS CAN BE EXPECTED TODAY...

.A SURFACE LOW PRESSURE CENTER WAS OVER EASTERN COLORADO EARLY
THIS MORNING. THIS LOW WILL MOVE INTO KANSAS TODAY WITH STRONG
NORTHWEST WINDS BLOWING BEHIND THE LOW OVER THE NEBRASKA PANHANDLE.

NEZ019-020-054-055-310200-
/O.NEW.KCYS.WI.Y.0010.090330T1500Z-090331T0200Z/
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
KIMBALL...SIDNEY
520 AM MDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

NORTHWEST WINDS WERE ALREADY BLOWING AT SPEEDS OF 15 TO 25 MPH
EARLY THIS MORNING. AFTER 9 AM...THE WINDS WILL INCREASE TO 25 TO
35 MPH WITH GUSTS AROUND 45 MPH. THE WINDS WILL DECREASE WITH 
SUNSET EARLY THIS EVENING.

IN ADDITION TO THE STRONG WINDS...LIGHT SNOW WILL FALL AT TIMES.
ACCUMULATIONS WILL BE LESS THAN AN INCH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JLH
2 follow-up statements
000 
WWUS75 KCYS 302354
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT MON MAR 30 2009

...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING
OVER THE WESTERN NEBRASKA PANHANDLE...

.A STORM SYSTEM OVER THE WESTERN NEBRASKA PANHANDLE EARLY THIS
EVENING WILL MOVE NORTHEAST FOR THE REST OF TONIGHT. THE STORM
SYSTEM WILL PRODUCE THE STRONG WINDS AS WELL AS PERIODS OF SNOW 
THIS EVENING.

NEZ021-310200-
/O.EXA.KCYS.WI.Y.0010.000000T0000Z-090331T0200Z/
MORRILL-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD
554 PM MDT MON MAR 30 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO GUST BETWEEN 45 AND 55 MPH
THROUGH THE EVENING HOURS OVER THE PANHANDLE. THE WIND WILL
THEN GRADUALLY DIMINISH OVER THE AREA.  

IN ADDITION TO THE STRONG WINDS...LIGHT SNOW WILL FALL AT TIMES.
ACCUMULATIONS WILL BE LESS THAN AN INCH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ019-020-054-055-310200-
/O.CON.KCYS.WI.Y.0010.000000T0000Z-090331T0200Z/
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
KIMBALL...SIDNEY
554 PM MDT MON MAR 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

NORTHWEST WINDS WILL CONTINUE TO GUST BETWEEN 45 AND 55 MPH
THROUGH THE EVENING HOURS OVER THE PANHANDLE. THE WIND WILL
THEN GRADUALLY DIMINISH OVER THE AREA. THE STRONGEST WIND
GUST REPORTED HAS BEEN 58 MPH JUST BEFORE NOON NEAR HARRISBURG.  

IN ADDITION TO THE STRONG WINDS...LIGHT SNOW WILL FALL AT TIMES.
ACCUMULATIONS WILL BE LESS THAN AN INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND
000 
WWUS75 KCYS 310214
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT MON MAR 30 2009

...STRONG NORTHWEST WINDS WILL CONTINUE TO DIMINISH THE REST OF
TONIGHT...

.A STORM SYSTEM LOCATED OVER CENTRAL NEBRASKA THIS EVENING WILL
CONTINUE TO MOVE TO THE NORTHEAST. THE STRONG NORTHWEST WINDS
WILL CONTINUE TO SLOWLY DIMINISH THE REST OF TONIGHT AS THE
STORM MOVES FURTHER TO THE EAST.  

NEZ019>021-054-055-310315-
/O.EXP.KCYS.WI.Y.0010.000000T0000Z-090331T0200Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
814 PM MDT MON MAR 30 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL
GUST AS HIGH AS 40 MPH THROUGH MIDNIGHT AND THEN CONTINUE TO
DECREASE AFTER THAT TIME.  WITH THE WINDS GRADUALLY DECREASING
THE WIND ADVISORY HAS EXPIRED.  

$$

WEILAND

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 30, 4:35 AM MDT, 45 minutes earlier.

Area forecast discussion, Mar 30, 4:35 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
435 AM MDT MON MAR 30 2009

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
UPPER LOW IS JUST A LITTLE NORTH OF THE CENTER OF WY CURRENTLY.
00Z NAM RUN WAS WAY TOO FAR SOUTH ON ITS POSITION BUT ITS 06Z RUN
IS MUCH BETTER AND MORE LIKE 00Z GFS RUN WHICH LOOKED GOOD.  BOTH
MODELS HAVE THE UPPER LOW IN NERN CORNER OF CO LATE THIS AFTERNOON
AND THEN ARE IN VERY GOOD AGREEMENT FROM THERE ONWARD.  SECONDARY
FRONTAL SURGE HAS BEEN PUSHING SOUTH OVER CWA EARLY THIS MORNING.
MAIN AREA OF CONCERN REMAINS THE NORTHERN CWA TODAY AS UPPER LOW
MOVES OR REDEVELOPS TO THE SE.  EVEN THOUGH SNOW AMOUNTS WILL BE
THE LOW SIDE...WRAP AROUND MOISTURE AND STRONG NNW WINDS WILL CAUSE
AT LEAST NEAR WINTER STORM CONDITIONS FROM KDGW TO KCDR AND WILL
KEEP HIGHLIGHT GOING.  HIGH POPS ARE IN ORDER ELSEWHERE TODAY FOR
VERY LIGHT SNOW.  IT WILL BE A WINDY AND RAW DAY WITH MUCH COLDER
TEMPS.  HAVE ADDED A WIND ADVISORY TO PARTS OF THE SOUTHERN NEBRASKA
PANHANDLE...AND WITH THE WIND AND SOME LIGHT SNOW OPTED FOR A WINTER
WEATHER ADVISORY FOR PARTS OF THE CENTRAL NEBRASKA PANHANDLE TO
BETTER BLEND WITH KLBF.  IMPROVEMENT MONDAY NIGHT WILL LIKELY BE A
FEW HOURS FASTER THAN SHOWN BUT WILL LET NEXT SHIFTS MONITOR THE
TIMING OF ENDING THE SNOW.  WEAK SHORTWAVE RIDGING FOR TUESDAY WILL
PROVIDE A WARMER DAY BUT THE NEXT SYSTEM WILL CAUSE SCATTERED AREAS
OF LIGHT OVER WESTERN CWA BY AFTERNOON...AND THIS WILL SPREAD EAST
OVER MOST OF THE REST OF THE CWA TUESDAY NIGHT.

.LONG TERM...WEDNESDAY THROUGH MONDAY...

FAST PROGRESSIVE PATTERN WILL CONTINUE THROUGH THIS PERIOD.
BASICALLY A SYSTEM TO EFFECT THE CWA EVERY 24 HOUR PERIOD. THE
ENSEMBLE MEAN HAS A SIGNIFICANT SHORT WAVE MOVING ACROSS WYOMING
DURING THE DAY WEDNESDAY.  ON THURSDAY RIDGE BUILDS OVER THE AREA.
FRIDAY APPEARS TO BE WARM DAY AS CWA UNDER STRONG SOUTHWEST FLOW
AHEAD OF A SYSTEM THAT WILL AFFECT THE CWA FRIDAY NIGHT AND
SATURDAY. RIDGE THEN DOMINATES SUNDAY INTO MONDAY.

BEST CHANCES OF PRECIPITATION LOOK TO BE WEDNESDAY AND SATURDAY.

HIGH TEMPERATURES IN THE 30S AND 40S ON WEDNESDAY AND SATURDAY
...40S AND 50S REMAINING PERIODS.

&&

.AVIATION...WIDESPREAD MVFR AND EVEN IFR CEILINGS AND VSBYS AND
HIGHER TERRAIN OBSCURATION WILL PREVAIL IN MOST AREAS TODAY...
ESPECIALLY THIS MORNING AND OVER THE NORTHERN CWA ALL DAY INTO
THIS EVENING.  SLOW IMPROVEMENT TO VFR CONDITIONS WILL OCCUR
LATE TONIGHT AND EARLY TUESDAY.

&&

.CYS...WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL MIDNIGHT TUE WYZ059-WYZ060-WYZ064.
     WINTER WEATHER ADVISORY UNTIL 6 PM MONDAY FOR WYZ063.
NE...WINTER STORM WARNING UNTIL 6 AM TUESDAY FOR NEZ001-NEZ002.
     WINTER WEATHER ADVISORY UNTIL 6 AM TUE FOR NEZ003-NEZ021.
     WIND ADVISORY FROM 9 AM MONDAY TO 8 PM MONDAY FOR NEZ019-NEZ020-
     NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...GRIFFITH
Hazardous weather outlook, Mar 30, 5:18 AM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
518 AM MDT MON MAR 30 2009

WYZ061-062-065>070-311130-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
518 AM MDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

COLD AND WINDY WITH A CHANCE OF SNOW TODAY AND TONIGHT. NORTHWEST
WINDS GUSTING OVER 40 MPH ARE EXPECTED. SNOW ACCUMULATIONS OF 1 TO
3 INCHES ARE FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING SNOW WILL END TUESDAY MORNING. CHANCES OF PRECIPITATION
RETURN WEDNESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001-002-WYZ059-060-064-311130-
SIOUX-DAWES-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-
518 AM MDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNING IN EFFECT THROUGH TUESDAY MORNING. SNOW WITH
ACCUMULATIONS OF 3 TO 6 INCHES. WINDY AND COLD CONDITIONS
EXPECTED. NORTHWEST WINDS GUSTING OVER 40 MPH ARE FORECAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING SNOW WILL END TUESDAY MORNING. CHANCES OF PRECIPITATION
RETURN WEDNESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-311130-
SNOWY RANGE-
518 AM MDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IN EFFECT TODAY. SNOW WITH ACCUMULATIONS
OF 2 TO 4 INCHES ARE EXPECTED. WINDY AND COLD WITH STRONG
NORTHWEST WINDS GUSTING OVER 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING SNOW WILL END TUESDAY MORNING. CHANCES OF PRECIPITATION
RETURN WEDNESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ003-019>021-054-055-311130-
BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
518 AM MDT MON MAR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIND AND WINTER WEATHER ADVISORIES ARE IN EFFECT TODAY AND
TONIGHT. WINDY AND COLD WITH SNOWFALL ACCUMULATIONS OF 1 TO 2
INCHES. NORTHWEST WINDS GUSTING OVER 40 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING SNOW WILL END TUESDAY MORNING. CHANCES OF PRECIPITATION
RETURN WEDNESDAY AND AGAIN FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.